MAUDE Adverse Event Report: SMITH & NEPHEW, INC. LGN POROUS CR FEM SZ 5R; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

SMITH & NEPHEW, INC. LGN POROUS CR FEM SZ 5R; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Catalog Number 71423255
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 01/31/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, after a tka surgery performed on (b)(6) 2022, one (1) lgn porous cr fem sz 5r was loose.This adverse event was solved by a revision surgery on 31-jan-2024, in which the implants were removed and replaced with cemented revision knee implants.It is unknown the current health status of patient.
 
Additional Manufacturer Narrative
H10: internal complaint reference: case (b)(4).
 
Additional Manufacturer Narrative
H3, h6: the device was not returned for evaluation; therefore, a device analysis could not be performed.The clinical/medical investigation concluded that two follow-up x-ray photos, dated 9-12-2023, were provided which demonstrate radiolucency under the medial and anterior tibial baseplate.There may be some radiolucency around the femoral component as well but cannot confirm.A photo of the explanted baseplate was provided which does have some bone still attached but does not confirm a root cause.The instructions for use for knee systems lists possible adverse events: intra-operatively, failure to use the optimum size component may result in loosening, bending, cracking, or fracture of the component and/or bone.All documents and images provided as of this date have been reviewed and considered and unless noted do not contribute to the clinical/medical investigation.Without supporting clinical documentation or the pre and post implantation radiographs, we are unable to conclude whether the component loosening was a result from a failure to achieve adequate fixation in the primary surgery or if an external event led to the disassociation of the insert from the baseplate.Consequently, the definitive clinical factors to the insert loosening could not be concluded and none of the events leading up to the loosening were reported that may be related.Since it has been reported, the current health of the patient is unknown, the impact to the patient beyond the reported loosening, the subsequent revision, and the post-operative convalescent period cannot be confirmed nor concluded.Furthermore, it cannot be concluded there was a mal performance of the implant or an implant failure.A review of the production order did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history for the part number over the past 12 months and for the batch number based on historical data of the device did not reveal similar events for the listed device.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to this product and event.At this time, we have no evidence to conclude that the product failed to meet any specifications at the time of manufacture.Factors that could contribute to the reported event include abnormal motion over time, bone degeneration, inadequate integration between the cement and bone/implant, osteolysis and/or traumatic injury.Based on this investigation, the need for corrective action is not indicated.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
LGN POROUS CR FEM SZ 5R
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key18792034
Report Number1020279-2024-00440
Device Sequence Number18230534
Product Code MBH
UDI-Device Identifier00885556031964
UDI-Public00885556031964
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K073325
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/01/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number71423255
Device Lot Number22BM20470
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/05/2024
Supplement Date Received by Manufacturer03/27/2024
Initial Report FDA Received Date02/27/2024
Supplement Report FDA Received Date04/01/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/27/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age61 YR
Patient SexMale